Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is stomach burning w/ Truvada & Isentress like w/ Atripla
Apr 14, 2011

I went off Atripla mainly for 24/7 stomach & severe bowel burning. Is Isentress/Truvada any better? Haven't filled script yet. Been off meds since 1/12/11, after 11 1/2 months of suffering. Scared to go any longer, & not adhere to new script. CD 4 at 192, VL 36,000. Was undetectable & at 355 T-cells. I would deeply appreciate an answer. Have very sensitive gastro problems. Thank you very much.

Response from Dr. Henry

Some patients have GI problems from the tenofovir so if raltegravir + Truvada rehashes the GI problems then might consider switching the Truvada to Epzicom (if HLA B5701 negative) to determine if the problem was the tenofovir. A boosted PI based regimen or a maraviroc based regimen might be considered, and a GI work up for other contributing causes (ie H pylori infection, other parasitic infections, lactose intolerance, gluten sensitivity). KH



Previous
CD4 count vs CD4%
Next
Discordant Couple

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement